MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the service engineer (se) inspected the device and verified the reported issue.The se ran an extended self test (est) and the breath delivery unit (bdu) audio test failed with the power fail cap not discharging.The se replaced the exhalation sensor printed circuit board (pcb) and the power controller pcb.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a 980 ventilator failed an extended self test (est) and generated error codes with the messages: "power-fail cap not discharging" and "exp pressure autozero offset failed." the ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Evaluation summary: the following components were returned for failure investigation: 1.Exhalation sensor printed circuit board (pcb) 2.Breath delivery (bd) printed circuit board assembly (pcba) the bd pcba was visually inspected and functionally tested with no malfunction or product deficiency identified.Upon receipt a visual inspection of the exhalation sensor, it was noted that there was severe damage on the pcb.Due to such extensive damage the pcb was unable to be inserted into the exhalation valve assembly.It is unknown and unreported how this damage occurred.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road mervue
galway
MDR Report Key7797579
Report Number8020893-2018-00381
Device Sequence Number10793172
Product Code CBK
UDI-Device Identifier10884521171749
UDI-Public10884521171749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1